Tags

Type your tag names separated by a space and hit enter

[Acute kidney failure caused by sulfadiazine stones. A complication of the therapy of toxoplasmosis in AIDS].
Dtsch Med Wochenschr. 1993 Nov 19; 118(46):1683-6.DM

Abstract

A 45-year-old man with AIDS was treated for a recurrence of cerebral toxoplasmosis with sulphadiazine, 4 g, and pyrimethamine, 75 mg, daily. Owing to a lack of appetite and dysphagia he drank rather little water during the first week of treatment. On the 13th day after starting the drugs he had bilateral renal colics and renal failure was diagnosed (serum creatinine 3.8 mg/dl). Ultrasound examination demonstrated multiple stones with bilateral urinary retention. After parenteral fluid replacement, alkalization of the urine with sodium-potassium-hydrogen citrate and N-butylcopolamine a stone, consisting of sulphadiazine and acetylsulphadiazine, was passed after two days. Three days later the creatinine concentration was within normal limits, and in further two days the ultrasound picture was normal. It is pointed out that diarrhoea, fever or dysphagia often prevent sufficient fluid intake in AIDS patients. Satisfactory oral fluid intake and alkalization of urine is thus of great importance for avoiding complications during sulphadiazine treatment.

Authors+Show Affiliations

Medizinische Poliklinik der Universität, Klinikum Grosshadern, Universität München.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
English Abstract
Journal Article
Review

Language

ger

PubMed ID

8243240

Citation

Kronawitter, U, et al. "[Acute Kidney Failure Caused By Sulfadiazine Stones. a Complication of the Therapy of Toxoplasmosis in AIDS]." Deutsche Medizinische Wochenschrift (1946), vol. 118, no. 46, 1993, pp. 1683-6.
Kronawitter U, Jakob K, Zoller WG, et al. [Acute kidney failure caused by sulfadiazine stones. A complication of the therapy of toxoplasmosis in AIDS]. Dtsch Med Wochenschr. 1993;118(46):1683-6.
Kronawitter, U., Jakob, K., Zoller, W. G., Rauh, G., & Goebel, F. D. (1993). [Acute kidney failure caused by sulfadiazine stones. A complication of the therapy of toxoplasmosis in AIDS]. Deutsche Medizinische Wochenschrift (1946), 118(46), 1683-6.
Kronawitter U, et al. [Acute Kidney Failure Caused By Sulfadiazine Stones. a Complication of the Therapy of Toxoplasmosis in AIDS]. Dtsch Med Wochenschr. 1993 Nov 19;118(46):1683-6. PubMed PMID: 8243240.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Acute kidney failure caused by sulfadiazine stones. A complication of the therapy of toxoplasmosis in AIDS]. AU - Kronawitter,U, AU - Jakob,K, AU - Zoller,W G, AU - Rauh,G, AU - Goebel,F D, PY - 1993/11/19/pubmed PY - 1993/11/19/medline PY - 1993/11/19/entrez SP - 1683 EP - 6 JF - Deutsche medizinische Wochenschrift (1946) JO - Dtsch. Med. Wochenschr. VL - 118 IS - 46 N2 - A 45-year-old man with AIDS was treated for a recurrence of cerebral toxoplasmosis with sulphadiazine, 4 g, and pyrimethamine, 75 mg, daily. Owing to a lack of appetite and dysphagia he drank rather little water during the first week of treatment. On the 13th day after starting the drugs he had bilateral renal colics and renal failure was diagnosed (serum creatinine 3.8 mg/dl). Ultrasound examination demonstrated multiple stones with bilateral urinary retention. After parenteral fluid replacement, alkalization of the urine with sodium-potassium-hydrogen citrate and N-butylcopolamine a stone, consisting of sulphadiazine and acetylsulphadiazine, was passed after two days. Three days later the creatinine concentration was within normal limits, and in further two days the ultrasound picture was normal. It is pointed out that diarrhoea, fever or dysphagia often prevent sufficient fluid intake in AIDS patients. Satisfactory oral fluid intake and alkalization of urine is thus of great importance for avoiding complications during sulphadiazine treatment. SN - 0012-0472 UR - https://www.unboundmedicine.com/medline/citation/8243240/[Acute_kidney_failure_caused_by_sulfadiazine_stones__A_complication_of_the_therapy_of_toxoplasmosis_in_AIDS]_ L2 - http://www.thieme-connect.com/DOI/DOI?10.1055/s-2008-1059502 DB - PRIME DP - Unbound Medicine ER -